T Nation

Leydig Cell Burn Out


#1

Not really sure where to post this but I am sure this is where I will most likely get an answer

I have been using d-aspatric acid as a supplement on and off for around 6-months. I have test results from on and off the supplement which indicate it is c=increasing testosterone concentrations significantly - taking my free and total testosterone levels around 20% higher than the accepted upper range in the UK. I am wondering about the possibility of Leydig cell burn out from continual high level production and secretion of testosterone? I would appreciate members thoughts.


#2

Some lab results would be helpful.

Research on mammals shows that it increases LH and T. If LH is pulsatile it may be safe. It is known that constant high LH does not work out well. hCG has a long half life and that seems to make T OK, but there are concerns of LH receptor degradation if levels are high. High hCG doses can can lead to a lot of E2 generation inside the testes. One can extrapolate that high LH levels might have effects similar to high hCG doses, but I have never seen any data about this ying or yang. One can thus also be concerned about high levels of LH from SERMs as well. High LH or hCG should lead to high E2 levels.

In your case, if d-aspatric acid was used for a long period of time, I would be concerned that when you stopped using it your T levels might be below baseline. So there is some potential for risk.

Any other dietary changes?


#3

I have had testosterone measured at 42nmol/L with the upper limit quoted at 35. Off d-aspartic acid levels have been between 26 and 31nmol/l.

Other dietary changes - cod liver oil (for vit d) zinc and magnesium before bed